Vol. 10, No. 3, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Discrete dynamics of contractions on graphs

Olena Ostapyuk and Mark Ronnenberg

Vol. 10 (2017), No. 3, 495–503
Abstract

We study the dynamical behavior of functions on vertices of a graph that are contractions in the graph metric. We show that the fixed point set of such functions must be convex. If a function has no fixed points and the graph is a tree, we prove that every dynamical cycle must have an even period and the function behaves eventually like a symmetry.

Keywords
discrete dynamics, dynamics of contractions, graphs
Mathematical Subject Classification 2010
Primary: 39B12, 54H20
Secondary: 05C05
Milestones
Received: 14 February 2016
Revised: 12 April 2016
Accepted: 14 April 2016
Published: 14 December 2016

Communicated by Martin Bohner
Authors
Olena Ostapyuk
Department of Mathematics
University of Northern Iowa
Cedar Falls, IA 50614-0506
United States
Mark Ronnenberg
Department of Mathematics
University of Northern Iowa
Cedar Falls, IA 50614-0506
United States